Texas, 2022Wildfire in Texas, March 5 to 6, 2022
March 5 to 6, 2022 · NWS CRP · 1 event in 1 county or zone
A wildfire developed over west-central Duval County west of State Highway 16 and north of County Road 310 during the afternoon of the 5th. Southerly winds gusting up to 25 mph and relative humidity values around 40 percent allowed the wildfire to grow to the north.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire developed over west-central Duval County west of State Highway 16 and north of County Road 310 during the afternoon of the 5th. Southerly winds gusting up to 25 mph and relative humidity values around 40 percent allowed the wildfire to grow to the north. The Groove wildfire ultimately burned 2300 acres in western Duval County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 5, 11:51 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 5, 11:51 AM CST, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1151 AM CST Sat Mar 5 2022
.AVIATION...18Z TAFs
Broken cumulus between 3-4 kft across the region at this time
will become scattered during the afternoon except for the VCT
area where VFR ceilings will persist. Strong gusty winds will
continue through the afternoon with gusts up to 35 knots at
CRP. Southerly low level flow of 30-40 knots will occur tonight
over south Texas. Expect lower ceilings/MVFR to return to the
coastal regions by late evening and spread through the Brush
Country during the early overnight hours. Ceilings expected to
lower to IFR over the coastal plains between 09-13Z. Strength
of winds should limit fog potential for inland areas but could
see patchy fog/MVFR vsbys. Better chance for fog could occur
along the immediate coast with MVFR to IFR vsbys. Winds will
pick back up around 15Z Sunday with ceilings lifting but still
MVFR.
&&
.PREV DISCUSSION... /Issued 957 AM CST Sat Mar 5 2022/
DISCUSSION...Southerly low level flow of 25-35 knots will
continue over the coastal plains today. Wind speeds have already
increased over the Coastal Bend. Nudged the wind speeds up for
this region into this afternoon with windy conditions for the
Coastal Bend and breezy for the rest of the coastal plains.
MARINE...Wind speeds are expected to increase over the southern
bays to SCA this afternoon as low level flow of 25-35 knots mixes
down in this area. Expect cooler shelf waters will limit the
southern near shore waters to SCEC while SCEC conditions exist
over the offshore waters. SCA is in effect for the southern bays
from 18Z-23Z today.
PREV DISCUSSION... /Issued 548 AM CST Sat Mar 5 2022/
AVIATION...
Fog is affecting mainly just VCT TAF site this morning while other
sites remain 6sm or higher. Would not be surprised to see ALI or
possible CRP drop a bit over the next hour as the sun rises, but
not enough confidence to include in in TAF. CIGS mainly MVFR this
morning will improve to VFR by mid-morning and through the
afternoon. Gusty southeast winds are expected to develop,
especially at eastern sites. Tonight, CIGS drop to MVFR once
again, and may see some vis reductions at VCT.
PREV DISCUSSION... /Issued 401 AM CST Sat Mar 5 2022/
SHORT TERM (Today through Sunday)...
Seeing some vis restrictions this morning, primarily along the
coast, but starting to see some light fog in the VCT to ALI
corridor as well. Could see an expansion if this over the next few
hours, but with winds remaining mainly elevated, this should limit
any significant vis reductions inland.
Onshore flow will continue to pump surface moisture into the
region today with dewpoints in the lower to mid 60s. Winds will
increase again this afternoon ad the pressure gradient tightens,
especially along coastal counties. Gusts around 30 mph are likely.
Temperatures across the region should be similar to yesterday,
ranging from near 90 over the Rio Grande Plains to near 80 along
the coast (cooler on the islands). As we head into tonight, mid-
level weaknesses will shift more over the coastal waters and could
tap into the deepening moisture to produce isolated showers. Fog
will also be possible once again, especially along the coast. Lows
will fall only into the mid 60s for most of the region.
A slightly more defined shortwave on Sunday will bring isolated
showers to more of the region with continued warm temperatures.
LONG TERM (Sunday Night through Friday)...
Very little change from the previous Extended forecast package. A
short wave through is progged to move across the Southern Plains
Sunday night into Monday morning, while sending an associated cold
front southward into the region. Models remain in a relatively good
agreement in terms of the timing of this front with the boundary
approaching our northwestern counties close to day break Monday and
exiting into the waters between 18-21Z Monday afternoon. Moisture
will pool across the area ahead and along this boundary with PWATs
rising to around 1.3-1.5 inches late Sunday night into Monday
resulting in scattered showers across the region. Although the
energy associated with the mid to upper level disturbance is
expected to remain north of the area and a stout cap will stay in
place, enough forcing and instability could still lead to a few
elevated thunderstorms over the region on Monday. Drier conditions
can be expected to develop in the wake of the front across western
portions of the CWA Monday afternoon, which combined with elevated
offshore winds could result in fire weather concerns for a few hours.
Across the east, rain chances will continue Monday night through
Tuesday night as a coastal trough develops over the Gulf waters
south of the area and continues to feed deeper moisture into the
region.
Drier conditions are forecast to arrive around mid week as the
aforementioned coastal trough drifts eastward and away from South
Texas, and as a surface high pressure is finally able to settle in.
Onshore flow will gradually return by mid week as well, and it is
expected to persist through Thursday night. The arrival of another
cold front Friday will lead to the development of a strong offshore
flow once again. This next frontal boundary seems to be much
stronger than the one on Monday, with a strong CAA. Current model
guidance is indicating temperatures to near freeze across portions
of the Coastal Plains and Victoria Crossroads for several hours
Friday night into early Saturday morning. However, no rainfall is a
anticipated with this boundary. A few hours of Elevated fire weather
conditions could also be in the cards with this secondary front late
week.
MARINE...
Moderate onshore flow will continue today and Sunday, with
occasionally strong flow possible. A small craft advisory may be
needed this afternoon south of Port Aransas. Sea fog will be
possible each morning this weekend over the bays and nearshore
waters. A few showers will be possible tonight and Sunday.
Rain chances will increase on Monday and continue through mid week
as a cold front moves offshore. An isolated thunderstorm or two will
be possible on Monday. Strong north winds will develop in the wake
of the front Monday afternoon and continue through late Tuesday
evening leading to Small Craft Advisory conditions. A few gusts to
gale force will be possible during this time frame. Winds will
weaken and become onshore by mid week, and rain chances will wane.
Another cold front is then expected to push through the region late
week leading to the development of a strong offshore flow across the
waters once again.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 66 81 64 75 / 10 20 20 10 60
Victoria 83 65 82 63 73 / 10 20 30 30 60
Laredo 88 67 90 65 80 / 0 0 0 0 10
Alice 85 66 86 63 77 / 10 10 20 10 50
Rockport 79 63 78 63 74 / 10 20 30 20 60
Cotulla 87 67 90 63 78 / 10 0 10 10 10
Kingsville 84 66 84 64 77 / 10 10 20 10 50
Navy Corpus 78 65 76 63 71 / 10 20 20 20 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 5 PM CST this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
TMT/89...AVIATIONHazardous weather outlook, Mar 5, 5:43 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
543 AM CST Sat Mar 5 2022
TXZ229>234-239>247-342>347-442-443-447-061145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
543 AM CST Sat Mar 5 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Patchy fog is occurring this morning and is expected again
tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Elevated fire weather conditions may occur over portions of the
Brush Country and Rio Grande Plains during the afternoon hours
Sunday through Monday. Greatest concern for fire weather is on
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-061145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
543 AM CST Sat Mar 5 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Patchy sea fog is occurring over bays and nearshore waters this
morning and will be possible again late tonight.
A small craft advisory may be needed for bays and nearshore waters
south of Port Aransas this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Patchy sea fog may occur over the bays and near shore waters daily
through Monday during the evening and early morning hours.
Small Craft Advisory conditions are possible Monday afternoon
through Tuesday evening in the wake of a cold front. A few gusts to
Gale force will also be possible at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Duval
- When
- March 5, 2:00 PM CST to March 6, 6:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
A wildfire developed over west-central Duval County west of State Highway 16 and north of County Road 310 during the early afternoon of the 5th. Southerly winds gusting up to 25 mph and relative humidity values around 40 percent allowed the wildfire to grow to the north. The Groove wildfire ultimately burned 2300 acres in western Duval County. Containment occurred by the afternoon of the 6th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, March 5, 20227 deaths · 6 injured · $223 million · EF4 · 36 events
- Tornado and Flooding in Wisconsin, March 5, 2022$382,000 · EF1 · 11 events
- Tornado and Damaging Winds in Illinois, March 5, 2022$60,000 · EF1 · 5 events
- Tornadoes and Hail in Iowa, March 5, 2022EF1 · 19 events
- Tornado and Damaging Winds in Illinois, March 5, 2022EF1 · 11 events
- Tornado and Hail in Illinois, March 5 to 6, 2022EF0 · 31 events
- Damaging Winds in Illinois, March 5, 202270 kt wind · 29 events
- Hail and Damaging Winds in Missouri, March 5 to 6, 2022$30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Missouri, March 5, 20221.75 in hail · 25 events
- Winter Storm and Winter Weather in South Dakota, March 5 to 6, 202224 events
- Ice Storm and Winter Weather in Michigan, March 5 to 6, 20229 events
- Hail and Winter Weather in Minnesota, March 5 to 6, 20220.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015467.